Alert archive / Iowa / Flash Flood Warnings in 2020
Flash Flood Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 9, 2020, 6:51 PM CDT for Buchanan County, Iowa. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2020, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 9, 2020, 10:40 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 144 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:10 PM CDT | HEAVY RAIN 4.6 | 4 W Stanley, IA | |
| Jun 9, 7:11 PM CDT | HEAVY RAIN 3.92 | 1 N Independence, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WGUS53 KDVN 092351
FFWDVN
IAC019-100745-
/O.NEW.KDVN.FF.W.0015.200609T2351Z-200610T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
651 PM CDT Tue Jun 9 2020
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Buchanan County in northeastern Iowa...
* Until 245 AM CDT Wednesday.
* At 650 PM CDT, trained weather spotters reported flooding on
Buffalo Creek. Up to three inches of rain have already fallen.
Flash flooding is ongoing or expected to begin shortly. Expect
flooding of area creeks.
HAZARD...Flash flooding caused by heavy rainfall.
SOURCE...Trained weather spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
Brandon, Rowley, Aurora, Stanley, Lime Creek County Park,
Wapsipinicon Golf Course, Fontana County Park, Littleton, Buchanan
County Fairgrounds, Otterville, Independence Airport, Jakway Park
and Fontana Park.
This includes Interstate 380 between mile markers 49 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4230 9172 4230 9206 4247 9206 4247 9208
4264 9208 4264 9170
FLASH FLOOD...OBSERVED
$$
Ervin2 follow-up statements
951
WGUS73 KDVN 100201
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
901 PM CDT Tue Jun 9 2020
IAC019-100745-
/O.CON.KDVN.FF.W.0015.000000T0000Z-200610T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan IA-
901 PM CDT Tue Jun 9 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
WEDNESDAY FOR BUCHANAN COUNTY...
At 852 PM CDT, emergency management reported extensive flash
flooding ongoing across the northern part of Buchanan County, in the
Fairbank, Hazleton, and Stanley areas.
HAZARD...Life threatening flash flooding. Creeks and rivers are
flooding and many roads are under water.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
highways, streets and underpasses.
Some rivers and creeks that will experience flooding include...
The Little Wapsipinicon River, Buck Creek, Hazleton Creek, Otter
Creek, Buffalo Creek, and the Wapsipinicon River.
Cities and towns that may experience flooding include...
Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
Brandon, Rowley, Aurora, Stanley, Lime Creek County Park,
Wapsipinicon Golf Course, Fontana County Park, Littleton, Buchanan
County Fairgrounds, Otterville, Independence Airport, Jakway Park
and Fontana Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4230 9172 4230 9206 4247 9206 4247 9208
4264 9208 4264 9170
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Brooks029
WGUS73 KDVN 100340
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1040 PM CDT Tue Jun 9 2020
IAC019-100349-
/O.CAN.KDVN.FF.W.0015.000000T0000Z-200610T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan IA-
1040 PM CDT Tue Jun 9 2020
...THE FLASH FLOOD WARNING FOR BUCHANAN COUNTY IS CANCELLED...
Flood waters continue, but are no longer rising except the
Wapsipinicon River. The Flash Flood Warning has been changed to an
areal flood warning.
At 1035 PM CDT, emergency management reported ongoing across the
northern part of Buchanan County, in the Fairbank, Hazleton, and
Stanley areas. Ongoing flooding includes the Little Wapsipinicon
River, Buck Creek, Hazleton Creek, Otter Creek, Buffalo Creek, and
the Wapsipinicon River. Rapidly rising water is no longer occurring,
but impacts from the flash flood will continue into the night.
Please continue to heed any remaining road closures.
LAT...LON 4230 9172 4230 9206 4247 9206 4247 9208
4264 9208 4264 9170
$$
ErvinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:23 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 9, 6:23 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 PM CDT Tue Jun 9 2020
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 254 PM CDT Tue Jun 9 2020
The remnant low pressure center from Cristobal was over the
southeast tip of IA at 19Z. Widespread moderate to heavy rain was
occurring over all of eastern IA in this pseudo tropical airmass,
with light to moderate bands feeding northwestward across northern
IL. The band of heavy rain in IA was producing widespread 2 plus
inch rains with some locally heavier amounts along with rainfall
rates over 1 inch per hour across our western 2 rows of counties. So
far, no significant issues other than minor ponding of water has
been reported. An axis strong surface pressure falls over the Quad
Cities indicated this low pressure center will continue on its rapid
N-NE path along the MS river across far northwest IL this afternoon,
reaching into SW WI this evening. Further out, a separate strong
upper level shortwave and surface low were advancing toward the
region from western KS.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 254 PM CDT Tue Jun 9 2020
Headlines:
The Flash Flood Watch has been cancelled early over our southern
row of counties in MO into west central IL and Lee county in IA as
the main area of rain has shifted northward. The watch over the
rest of southeast IA (along and south of I-80) and our west
central IL counties along the MS River has had its expiration
moved up to 00Z, as the potential for heavy rain will have shifted
north out of this area by 7 pm. Further north, the segment over
east central IA into Jo Daviess county currently expires at 11 pm,
but this may be allowed to drop off much earlier.
The Wind Advisory for Bureau and Putnam counties will remain
intact, valid until 10 pm. While winds have so far remained below
25 mph with gusts only in the 30s, winds are increasing with the
afternoon mixing and tightening pressure gradient. Winds will
weaken for a period by early evening, but may strengthen again
following the wind shift and may increase to 20 to 30 mph from the
southwest this evening.
Discussion:
Once the current axis of heavy rain exits northward this evening,
the focus will turn to the potential for showers and
thunderstorms developing later this evening upstream over KS and
MO under the upper level dry slow and low level warm front ahead
of the central plains system. Many convective allowing hires
models have these tracking northeast into the forecast from
roughly 10 pm through 1 am and chance pops are in place for this.
Some of these could be strong, but the potential for flash
flooding will be low due to the fast movement and environment with
much lower precipitable water than currently in place. Another
round of showers and possible isolated thunderstorms will arrive
with the upper trough Wednesday, with best chances over the west
and north. These should have a very low potential for heavy
rainfall. Temperatures will linger in the upper 60s to lower 70s
tonight, then fall some Wednesday with the passage of a cold front
that will bring lower dewpoints and much more comfortable
humidity levels by Wednesday night.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 254 PM CDT Tue Jun 9 2020
Lingering showers will exit the northeast parts of the area
Wednesday evening as skies clear from west to east. Initial windy
conditions will subside after sunset. Overnight low temperatures
will be slightly cooler than normal.
Thursday through next Tuesday
Assessment...medium confidence
The model consensus has dry conditions for the area with below
normal temperatures for the weekend. However there are a couple of
concerns.
First; all models show a weak upper level disturbance moving through
the area Thursday afternoon behind the departing larger system.
Moisture availability is in question but I would not be surprised if
some isolated rain showers develop during peak heating. If this does
occur then areas generally north of an Independence, IA to
Princeton, IL line would be at risk for isolated rain showers.
Second; a cold front moves through the area late this week bringing
cooler weekend temperatures. The question is will the forcing along
the front be sufficient enough to generate any rain. Here the models
are mixed with their respective opinions.
The ECMWF does have a risk of rain as it brings the front through
Friday afternoon/night. The CMC global brings the front through on
Thursday with no precipitation. The UKMET brings the front through
Thursday night/Friday but has an upper level disturbance generating
precipitation on Saturday. The GFS brings the front through Friday
afternoon/night with some precipitation followed by more
precipitation from an upper level disturbance on Saturday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 618 PM CDT Tue Jun 9 2020
In the first hour of the TAF period, an isallobaric surge of winds
will blow from the west/northwest as the remnants of Cristobal
move into Wisconsin. After 01Z, winds will greatly decrease to
under 10 kts in most locations. There rest of the night will be
mainly dry, with a few showers possible south of Interstate 80.
Some MVFR fog or status may continue in the chaotic light flow
between Cristobal's remnants and the upcoming cold front due
tomorrow afternoon. This front will change winds to the northwest
tomorrow, and could bring a continuation of MVFR clouds.
Visibility outside of fog tonight, are expected to be good.
&&
.HYDROLOGY...
Issued at 1042 AM CDT Tue Jun 9 2020
Changes:
A flood watch has been issued for the Cedar river near Conesville,
IA.
The flood warning for the Mississippi river at Keithsburg, IL has
been cancelled.
Discussion:
Rainfall from the remnants of Cristobal is moving up through
eastern Iowa with rain bands across the northern half of Illinois.
Forecast rainfall input into the morning river forecasts was for
the next 24 hours with slightly lower amounts.
As a result the Mississippi is forecast to continue falling while
tributary rivers across eastern Iowa will see rises. Most
tributary rivers are forecast to remain below flood stage.
HOWEVER if rainfall from the remnants of Cristobal is heavier than
forecast, further rises to and above flood stage are possible on
tributary rivers across eastern Iowa.
Based on past rainfall history across Missouri most rainfall
amounts from Cristobal have been on the order of 1.5 to 2 inches.
There is a small possibility for a narrow band of 2.5 to 3 inches
of rain occurring across eastern Iowa. The timing, placement and
orientation of this potential narrow band will be very important
to future river forecasts.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 10 PM CDT this evening for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
Johnson-Jones-Linn.
IL...Flash Flood Watch until 10 PM CDT this evening for Jo Daviess.
Wind Advisory until 10 PM CDT this evening for Bureau-Putnam.
MO...NONE.
&&
SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...08
AVIATION...Ervin
HYDROLOGY...08Hazardous weather outlook, Jun 9, 4:47 AM CDT, 14 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 447 AM CDT Tue Jun 9 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 447 AM CDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Periods of heavy rain are likely Today from the remnants of tropical storm Cristobal. A Flash Flood Watch is in effect for the counties along and west of the Mississippi River. Rainfall rates up to 2 inches per hour are possible with the heaviest bands of rain. There is a Moderate risk for flash flooding roughly for areas west of the Mississippi River and a Slight risk to the east. A widespread 1 to 3 inches of rain is anticipated along and west of a line from Dubuque, Iowa to Keokuk, Iowa. Isolated amounts near 4 or 5 inches are possible. There is a low risk for a few brief spin up tornadoes area-wide through the afternoon. A Wind Advisory is in effect for Bureau and Putnam Counties through the evening for east to southeast wind gusts of 40 to 50 mph. Gusts up to 40 mph are possible futher west, extending toward the Mississippi River. The winds will turn to the southwest late this afternoon and evening. Flooding continues along portions of the Wapsipinicon River and Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Rainfall amounts over 1 inch and reports of flash flooding would be appreciated. Uttech
In the hours before
Local storm report, Jun 9, 6:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 3 ENE MARION 42.05N 91.54W
06/09/2020 M1.93 INCH LINN IA TRAINED SPOTTER
&&Local storm report, Jun 9, 6:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
06/09/2020 M2.62 INCH LINN IA TRAINED SPOTTER
0629 PM HEAVY RAIN 1 NE FAIRFAX 41.93N 91.76W
06/09/2020 E1.90 INCH LINN IA TRAINED SPOTTER
0628 PM HEAVY RAIN 2 SSW LADORA 41.72N 92.20W
06/09/2020 E4.51 INCH IOWA IA TRAINED SPOTTER
0623 PM HEAVY RAIN 3 NNW SHELLSBURG 42.12N 91.89W
06/09/2020 E2.41 INCH BENTON IA TRAINED SPOTTER
PONDING IN FIELDS AND DITCHES.
0501 PM HEAVY RAIN 2 E SANDUSKY 40.46N 91.34W
06/09/2020 M1.30 INCH HANCOCK IL PUBLIC
0629 PM HEAVY RAIN 3 SW CENTER JUNCTION 42.08N 91.11W
06/09/2020 M2.67 INCH JONES IA TRAINED SPOTTER
0625 PM HEAVY RAIN 1 SW WILLIAMSBURG 41.65N 92.02W
06/09/2020 M2.98 INCH IOWA IA TRAINED SPOTTER
0605 PM HEAVY RAIN 2 SW CEDAR RAPIDS 41.95N 91.71W
06/09/2020 M2.67 INCH LINN IA TRAINED SPOTTER
0605 PM HEAVY RAIN 1 N OAKDALE 41.71N 91.59W
06/09/2020 M3.45 INCH JOHNSON IA TRAINED SPOTTER
TOTAL.
0546 PM HEAVY RAIN 1 W COU FALLS 41.82N 91.69W
06/09/2020 M3.00 INCH JOHNSON IA TRAINED SPOTTER
TOTAL.
&&Local storm report, Jun 9, 6:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HEAVY RAIN 1 E INDEPENDENCE 42.47N 91.88W
06/09/2020 M3.00 INCH BUCHANAN IA TRAINED SPOTTER
UPDATES PREVIOUS HEAVY RAIN REPORT FROM 1 E
INDEPENDENCE. TOTAL.
&&Local storm report, Jun 9, 6:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN 2 E SANDUSKY 40.46N 91.34W
06/09/2020 M1.30 INCH HANCOCK IL PUBLIC
0633 PM HEAVY RAIN 4 ESE ALBURNETT 42.14N 91.55W
06/09/2020 M2.15 INCH LINN IA TRAINED SPOTTER
0629 PM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
06/09/2020 M2.62 INCH LINN IA TRAINED SPOTTER
0629 PM HEAVY RAIN 1 NE FAIRFAX 41.93N 91.76W
06/09/2020 E1.90 INCH LINN IA TRAINED SPOTTER
0605 PM HEAVY RAIN 2 SW CEDAR RAPIDS 41.95N 91.71W
06/09/2020 M2.67 INCH LINN IA TRAINED SPOTTER
0634 PM HEAVY RAIN 2 NNE STONE CITY 42.14N 91.33W
06/09/2020 M3.75 INCH JONES IA TRAINED SPOTTER
0629 PM HEAVY RAIN 3 SW CENTER JUNCTION 42.08N 91.11W
06/09/2020 M2.67 INCH JONES IA TRAINED SPOTTER
0635 PM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
06/09/2020 M3.48 INCH JOHNSON IA TRAINED SPOTTER
0628 PM HEAVY RAIN 2 SSW LADORA 41.72N 92.20W
06/09/2020 E4.51 INCH IOWA IA TRAINED SPOTTER
0625 PM HEAVY RAIN 1 SW WILLIAMSBURG 41.65N 92.02W
06/09/2020 M2.98 INCH IOWA IA TRAINED SPOTTER
0623 PM HEAVY RAIN 3 NNW SHELLSBURG 42.12N 91.89W
06/09/2020 E2.41 INCH BENTON IA TRAINED SPOTTER
PONDING IN FIELDS AND DITCHES.
&&Local storm report, Jun 9, 6:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 2 ESE FAIRVIEW 42.08N 91.30W
06/09/2020 E2.78 INCH JONES IA TRAINED SPOTTER
&&
AELocal storm report, Jun 9, 6:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 ESE MUSCATINE 41.41N 91.06W
06/09/2020 M1.75 INCH MUSCATINE IA TRAINED SPOTTER
&&
AEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:16 AM CDT | River Flood Watch | DVN | Cedar, Louisa, Muscatine | 11 hr |
| Jun 9, 1:31 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 74 min |
| Jun 9, 3:04 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 6 more | 56 min |
| Jun 9, 5:41 PM CDT | Areal Flood Warning | DVN | Benton, Iowa, Johnson, Linn | 11 hr |
| Jun 9, 6:32 PM CDT | River Flood Watch | DVN | Lee | 6 hr |
| Jun 9, 6:58 PM CDT | Flash Flood Warning | DVN | Johnson, Linn | 4 hr |
Nearby
Flash Flood Warnings in Iowa, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.